Arkansas, 2002

Flash Flood in Arkansas, August 13, 2002

August 13, 2002 · NWS LZK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 13, 2:05 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 13, 2:05 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
305 PM CDT TUE AUG 13 2002

THUNDERSTORMS ARE LIKELY STATEWIDE TONIGHT. BRIEF HEAVY RAINFALL IS
POSSIBLE. THE COLD FRONT IS NOW MOVING ACROSS THE NORTHWESTERN
CORNER OF ARKANSAS. IT IS EXPECTED TO CONTINUE MOVING SLOWLY
SOUTHEASTWARD TONIGHT. MINIMUMS TONIGHT WILL DROP INTO THE 60S NORTH
AND 70S ELSEWHERE. HIGHS WEDNESDAY WILL LIKELY LEVEL OFF IN THE 80S
OVER MOST LOCATIONS. TONIGHT IS THE MAIN RAIN MAKER AND AFTER
TONIGHT SOME RAIN MAY LINGER BUT WILL NOT BE AS MUCH AS TONIGHT.

FCSTID = 38
HRO   65  81  64  89 /  70  50  10  20
LIT   70  84  71  91 /  70  60  10  30
HOT   71  85  70  91 /  70  60  10  30
PBF   72  86  72  92 /  70  60  10  30

.LZK...
AR...NONE.

In the hours before

Special weather statement, Aug 13, 1:50 PM CST, 1 hour 39 minutes before
ARZ003>007-012>016-021>025-030>034-037>046-052>054-140130-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT TUE AUG 13 2002

...SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE NORTHWEST HALF OF
ARKANSAS THROUGH TONIGHT...

A STORM SYSTEM ALOFT MOVED FROM NORTHEAST OKLAHOMA ACROSS NORTHERN
ARKANSAS THIS AFTERNOON. THE SYSTEM TRIGGERED A FEW SEVERE
THUNDERSTORMS ALONG AND ARKANSAS/MISSOURI BORDER...WITH ADDITIONAL
SEVERE WEATHER EXPECTED TO REMAIN ISOLATED INTO THIS EVENING.
OVERNIGHT...A COLD FRONT WILL PUSH INTO THE STATE FROM THE
NORTHWEST...WITH ANOTHER ROUND OF SEVERE WEATHER POSSIBLE.

THE PRECIPITATION IN NORTHERN ARKANSAS THIS AFTERNOON HAS ACTED TO
STABILIZE THE ATMOSPHERE. THE PRECIPITATION IS EXPECTED TO GRADUALLY
BECOME LESS WIDESPREAD...WITH SOME HEATING OCCURRING. SHOULD HEATING
TAKE PLACE...THE ATMOSPHERE WOULD DESTABILIZE ONCE AGAIN...WITH
THUNDERSTORMS MORE LIKELY TO REDEVELOP TONIGHT AHEAD OF THE
APPROACHING FRONT.

AT THIS TIME...IT APPEARS THAT REDEVELOPMENT WILL OCCUR...MAINLY
ACROSS THE NORTHWEST HALF OF THE STATE. STORMS THAT DEVELOP MAY
BECOME SEVERE...WITH DAMAGING WINDS THE MAIN SEVERE WEATHER
THREAT.

STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE ACTIVATED TONIGHT.
EVERYONE IS URGED TO REVIEW SEVERE WEATHER SAFETY RULES...AND TO KEEP
TRACK OF THE LATEST WEATHER CONDITIONS AND FORECASTS.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Garland

When
August 13, 3:29 PM CST to 5:00 PM CST
Where
Garland County, Hot Spgs
Reported by
LAW ENFORCEMENT
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Heavy rains caused some flash flooding to occur in Hot Springs. Several roads were blocked by high water for a short period of time.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, August 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5317157.